Hail, Plymouth
- When
- July 29, 2:22 AM CST
- Where
- Plymouth County, 10 mi W of Hinton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.633, -96.500
Large hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 29, 2:10 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 AM CDT FRI JUL 29 2005 .DISCUSSION... SUBTLE WMFNT ALONG THE MO RIVER VALLEY CURRENTLY. ON GOING CONVECTION ATTM IS LIKELY MAINTAINED BY THIS BOUNDARY...COUPLED WITH H85-H7 WAA...AND A DECENT LOW LVL JET THRU THE WRN CWFA PRODUCING SOME STRONG WIND SHEAR. VERY STRONG CELL OVER SE TURNER COUNTY... WITH A REPORT OF 1.5 INCH HAIL LYING ON THE GROUND A FULL HOUR AFTER IT FELL. WOULD NOT BE SURPRISED IF THE DIAMETERS WERE 2 TO 3 INCHES AT THE TIME THEY WERE FALLING. CONVECTION IS SCT IN NATURE...AND WILL NOT GO LIKELY VERY LATE TONIGHT AND EARLY THIS MRNG. VEERING PROFILES INCREASE FM W TO E EARLY THIS MRNG SO WOULD NOT BE SURPRISED TO SEE CONVECTION MAINTAIN THRU MID MRNG SOME LOCATIONS. OTHERWISE STRONG H85-H50 -DIV Q IS NOTED PER THE NAM ACROSS THE CWFA TODAY...LINGERING WITH A MAXIMUM IN THE ERN AND SRN PTNS OF THE FA TONIGHT. FINALLY ON SATURDAY...THE -DIV Q IS MAXIMIZED IN OUR E THEN SHIFTS TO THE SE QUAD BY SAT NIGHT AND EXITS ON SUNDAY. THE H85 WAA REGIME STICKS AROUND THE CWFA THRU THIS EVENING...THEN LINGERS IN THE ERN CWFA ON SAT AND SAT EVENING. AS NOTED YESTERDAY...TS TIMING IS DIFFICULT AS BROAD H7 MID LVL TROF HANGS AROUND THE FA THRU SAT NIGHT. ONE SMALL SHORTWV PASSES THRU THE FA THIS MRNG...TO BE FOLLOWED BY MORE MID LVL TROFFING BY 12Z SATURDAY...MOVG SLIGHTLY EWD SAT AND SAT NIGHT. H7 TEMPS ARE WARM...BUT RELATIVELY NOT BAD AT +12C SO ONE WOULD THINK CAPPING IS NOT A SERIOUS PROBLEM GIVEN OUR FCST SFC TEMPS. AS YESTERDAY...DECIDED TO FOLLOW THE NAM H85-H50 -DIV Q PATTERN...COUPLED WITH H9 MSTR TRANSPORT VECTORS AND THE LOW LVL JET. TEMP WISE...WL WARM UP AGAIN BUT NOT TO THE DEGREE OF LAST SATURDAY. FCST H85 TEMPS ON BOTH THE NAM/GFS WARRANT GOING AOA MOST GUIDANCE READINGS. SUNDAY IS TRICKY IN THAT THE NAM CONTS TO INDICATE A WIND SHIFT THRU THIS AREA SAT NIGHT...BUT H85 TEMPS ARE ACTUALLY SLIGHTLY WARMER ON BOTH MODELS ON SUNDAY DESPITE A LOW LVL E OR NE WIND. THEREFORE KEPT HIGHS VERY WARM ON SUNDAY. NO CHANGES TO THE EXTENDED ATTM DUE TO ONGOING WX. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1117 AM CDT THU JUL 28 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1117 AM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A CHANCE OF THUNDERSTORMS EXISTS LATE TONIGHT WEST OF I 29. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT THROUGH MUCH OF THE AREA...AND AGAIN IN NORTHWEST IOWA SATURDAY EVENING. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
150 AM CDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL HURLEY 43.28N 97.09W
07/29/2005 0.88 INCH TURNER SD TRAINED SPOTTER
&&
TRMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 AM CDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 5 S DAVIS 43.19N 97.00W
07/29/2005 1.50 INCH TURNER SD LAW ENFORCEMENT
CORNFIELD COMPLETELY STRIPPED.
&&
MJFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 AM CDT FRI JUL 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL SIOUX FALLS 43.54N 96.73W
07/29/2005 0.88 INCH MINNEHAHA SD BROADCAST MEDIA
HEAVY RAIN WAS RUNNING OVER 41ST STREET ON THE FAR WEST
SIDE OF SIOUX FALLS. IN ADDITION TO THE HEAVY RAIN,
NICKEL SIZE HAIL WAS ALSO REPORTED.
&&
TRMThe Sioux Falls radar (KFSD), 108 km away, was scanning. The volume nearest the first event began at 08:20 UTC.
1 hail. Local standard time, as filed.
Large hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465468.